Translator Disclaimer
February, 1977 The Distribution of Leading Digits and Uniform Distribution Mod 1
Persi Diaconis
Ann. Probab. 5(1): 72-81 (February, 1977). DOI: 10.1214/aop/1176995891

Abstract

The lead digit behavior of a large class of arithmetic sequences is determined by using results from the theory of uniform distribution $\operatorname{mod} 1$. Theory for triangular arrays is developed and applied to binomial coefficients. A conjecture of Benford's that the distribution of digits in all places tends to be nearly uniform is verified.

Citation

Download Citation

Persi Diaconis. "The Distribution of Leading Digits and Uniform Distribution Mod 1." Ann. Probab. 5 (1) 72 - 81, February, 1977. https://doi.org/10.1214/aop/1176995891

Information

Published: February, 1977
First available in Project Euclid: 19 April 2007

zbMATH: 0364.10025
MathSciNet: MR422186
Digital Object Identifier: 10.1214/aop/1176995891

Subjects:
Primary: 10K05
Secondary: 60F05

Rights: Copyright © 1977 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.5 • No. 1 • February, 1977
Back to Top